On a Non-Abelian Poincaré lemma

    Research output: Contribution to journalArticlepeer-review


    We show that a well-known result on solutions of the Maurer- Cartan equation extends to arbitrary (inhomogeneous) odd forms: any such form with values in a Lie superalgebra satisfying dω + ω 2 = 0 is gaugeequivalent to a constant, ω = gCg -1 - dg g -1. This follows from a non-Abelian version of a chain homotopy formula making use of multiplicative integrals. An application to Lie algebroids and their nonlinear analogs is given. Constructions presented here generalize to an abstract setting of differential Lie superalgebras where we arrive at the statement that odd elements (not necessarily satisfying the Maurer-Cartan equation) are homotopic-in a certain particular sense-if and only if they are gauge-equivalent. © 2011 American Mathematical Society.
    Original languageEnglish
    Pages (from-to)2855-2872
    Number of pages17
    JournalProceedings of the American Mathematical Society
    Issue number8
    Publication statusPublished - 2012


    • Differential forms
    • Homological vector fields
    • Lie algebroids
    • Lie superalgebras
    • Maurer-Cartan equation
    • Multiplicative integral
    • Q-manifolds
    • Quillen's superconnection
    • Supermanifolds


    Dive into the research topics of 'On a Non-Abelian Poincaré lemma'. Together they form a unique fingerprint.

    Cite this